Allopurinol and Aspirin

Drug Interactions

 

allopurinol and aspirin

Is there an interaction between allopurinol and aspirin?

Allopurinol is a Xanthine Oxidase Inhibitor. It is use to reduce the production of  uric acid in the body. It is often used to prevent gout, prevent certain types of kidney stones and use for certain cancer patients.  The most common side effects include rash, diarrhea and nausea. The rash could be an indication of a serious side effect and if it occurs please contact your doctor.

Aspirin is what’s known as a salicylate. It is used at low does for a blood thinning effect. It may also be used for pain, inflammation and fever. Common side effects may include heartburn, nausea, ringing in the ears and bleeding.




There is not a specific interaction between allopurinol and aspirin. However, aspirin may increase the levels of uric acid in the body and that could reduce the effectiveness of the allopurinol therapy. The use of both allopurinol and aspirin together at the same time is usually not recommended. Your doctor will determine if you can take them together.

Side effects of medications can happen to anyone and it can happen at any dose. Be sure to contact your doctor or pharmacist if you are unsure which medications are safe for you to take or if you believe you may be having side effects.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment